Latent space models for multiview network data

Files in This Item:
 File SizeFormat
DownloadAOAS1411-022R2A0.pdf634.08 kBAdobe PDF
Title: Latent space models for multiview network data
Authors: Salter-Townshend, MichaelMcCormick, Tyler H.
Permanent link: http://hdl.handle.net/10197/9338
Date: Sep-2017
Online since: 2018-04-17T12:23:06Z
Abstract: Social relationships consist of interactions along multiple dimensions. In social networks, this means that individuals form multiple types of relationships with the same person (an individual will not trust all of his/her acquaintances, for example). Statistical models for these data require understanding two related types of dependence structure: (i) structure within each relationship type, or network view, and (ii) the association between views. In this paper we propose a statistical framework that parsimoniously represents dependence between relationship types while also maintaining enough flexibility to allow individuals to serve different roles in different relationship types. Our approach builds on work on latent space models for networks (see Hoff et al. (2002), for example). These models represent the propensity for two individuals to form edges as conditionally independent given the distance between the individuals in an unobserved social space. Our work departs from previous work in this area by representing dependence structure between network views through a Multivariate Bernoulli likelihood, providing a representation of between-view association. This approach infers correlations between views not explained by the latent space model. Using our method, we explore 6 multiview network structures across 75 villages in rural southern Karnataka, India (Banerjee et al., 2013).
Type of material: Journal Article
Publisher: Institute of Mathematical Studies
Journal: Annals of Applied Statistics
Volume: 11
Issue: 3
Start page: 1217
End page: 1244
Keywords: Latent space modelMultiview relational dataSocial network
DOI: 10.1214/16-AOAS955
Language: en
Status of Item: Peer reviewed
ISSN: 1941-7330
This item is made available under a Creative Commons License: https://creativecommons.org/licenses/by-nc-nd/3.0/ie/
Appears in Collections:Mathematics and Statistics Research Collection

Show full item record

SCOPUSTM   
Citations 50

4
Last Week
0
Last month
checked on Sep 11, 2020

Page view(s)

887
Last Week
2
Last month
15
checked on Jun 24, 2022

Download(s)

240
checked on Jun 24, 2022

Google ScholarTM

Check

Altmetric


If you are a publisher or author and have copyright concerns for any item, please email research.repository@ucd.ie and the item will be withdrawn immediately. The author or person responsible for depositing the article will be contacted within one business day.